Dapsone Hypersensitivity Syndrome in a Leprosy Patient
Introduction: Dapsone Hypersensitivity Syndrome (DHS) is a rare potentially fatal systemic idiosyncratic adverse reaction, with multiorgan involvement also known as sulphone syndrome which is particularly seen in leprosy patients who are on world health organization recommended multidrug therapy (WHO-MDT regimen). DHS is a variant of drug rash with eosinophilia and systemic symptoms (DRESS syndrome) caused by dapsone. Even though reaction common in the leprosy patients there is need such reporting to identify the most venerable patient pool. Case: Here we present a case of DHS developed after 25 days in a female patient with a history of PB-MDT regimen treatment, high grade intermittent fever associated with nausea, myalgia, headache since 20 days; swelling of face, bilateral lower limbs and erythematous rashes were observed all over the body since 4 days. She was presented with fever (102.20 F), posterior cervical and axillary lymphadenopathy and moderate bilateral lower limb pitting pedal edema was present. Multiple erythematous papules coalesced all over body predominantly involved on the face, trunk and extremities. The main laboratory data on admission were showed, hemoglobin: 9.6 g/dL; WBC: 14.6 x 10³/ μL; neutrophils: 48% mild left shift, lymphocyte: 20% reactive forms; eosinophils: 16%; increased serum levels of aspartate amino transferase, alanine transaminase and alkaline phosphatase. Patient was improved and discharged on treating with antipyretics, antibiotics, oral and topical corticosteroids and antihistamines.